Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 21, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Mar 10, 2012, 3:24 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2012, 3:24 AM CST (09:24 UTC)
- Expired
- Mar 10, 2012, 12:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted, in the capitals the NWS used until 2016.
234 WHUS74 KCRP 100924 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 324 AM CST SAT MAR 10 2012 ...STRONG OFFSHORE FLOW AND HAZARDOUS SEAS THROUGH THE MORNING HOURS... .STRONG NORTHEAST TO NORTHWEST WINDS WILL PERSIST THROUGH THE MORNING HOURS ALONG WITH HAZARDOUS SEAS. A COASTAL TROUGH WILL LIFT NORTH THROUGH THE MIDDLE TEXAS COASTAL WATERS AND INTO THE NORTHERN COASTAL BEND LATER TODAY. WINDS WILL WEAKEN AND TURN ONSHORE AS THIS HAPPENS AND SEAS WILL DIMINISH. GMZ270-275-101800- /O.NEW.KCRP.SC.Y.0021.120310T0924Z-120310T1800Z/ WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 324 AM CST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY FOR THE OFFSHORE MIDDLE TEXAS COASTAL WATERS. * WINDS AND WAVES: NORTHEAST TO NORTHWEST WINDS AROUND 20 KNOTS AND SEAS 6 TO 8 FEET WILL PERSIST THROUGH THE MORNING HOURS. WINDS WILL WEAKEN AND TURN ONSHORE THIS AFTERNOON AND SEAS WILL DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
073 WHUS74 KCRP 101540 AAA MWWCRP URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 940 AM CST SAT MAR 10 2012 ...OFFSHORE FLOW AND HAZARDOUS SEAS DIMINISH BY EARLY AFTERNOON... .WINDS AND SEAS WILL GRADUALLY DIMINISH THIS AFTERNOON...AS A COASTAL TROUGH LIFTS NORTH THROUGH THE MIDDLE TEXAS COASTAL WATERS AND INTO THE NORTHERN COASTAL BEND. GMZ270-101645- /O.CAN.KCRP.SC.Y.0021.000000T0000Z-120310T1800Z/ WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- 940 AM CST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE GULF WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM. NORTHWEST WINDS OF 15 TO 20 KNOTS WILL DIMINISH TO 10 TO 15 KNOTS DURING THE AFTERNOON...THEN BECOME SOUTHWEST 5 TO 10 KNOTS LATE. SEAS OF 4 TO 6 FEET ARE EXPECTED. SINCE THIS IS BELOW SMALL CRAFT ADVISORY CRITERION...THE ADVISORY HAS BEEN CANCELLED. SMALL CRAFT SHOULD EXERCISE CAUTION. $$ GMZ275-101800- /O.CON.KCRP.SC.Y.0021.000000T0000Z-120310T1800Z/ WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 940 AM CST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WINDS AND WAVES: SEAS OF 5 TO 7 FEET ALONG WITH NORTHEAST WINDS OF 15 TO 20 KNOTS WILL CREATE SMALL CRAFT ADVISORY CONDITIONS LATE THIS MORNING. SEAS WILL DIMINISH TO LESS THAN 7 FEET AROUND NOON...WITH NORTHWEST WINDS OF 15 TO 20 KNOTS IN THE EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GW
946 WHUS74 KCRP 101808 AAA MWWCRP URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1208 PM CST SAT MAR 10 2012 ...HIGH SWELLS STILL OCCURRING OFFSHORE... .HIGH SWELLS OVER THE NORTHERN OFFSHORE WATERS WILL CONTINUE TO DIMINISH THIS AFTERNOON...BUT WILL REMAIN AROUND 7 FEET THROUGH MID AFTERNOON. GMZ275-102100- /O.EXP.KCRP.SC.Y.0021.000000T0000Z-120310T1800Z/ /O.NEW.KCRP.SW.Y.0003.120310T1808Z-120310T2100Z/ WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 1208 PM CST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS AND WAVES: SEAS OF 5 TO 7 FEET ALONG WITH NORTHEAST WINDS OF 15 TO 20 KNOTS WILL CREATE SMALL CRAFT ADVISORY CONDITIONS THROUGH MID AFTERNOON. SEAS WILL DIMINISH TO LESS THAN 7 FEET AROUND 3 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 11:42 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Mar 9, 11:42 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1142 PM CST FRI MAR 9 2012 .DISCUSSION...NOTE AVIATION DISCUSSION BELOW. && .AVIATION...PREDOMINATE IFR/LIFR CEILINGS EXPECTED DRG THE TAF PERIOD EXCEPT FOR MVFR CEILINGS DEVELOPING OVER THE RIO GRANDE PLAINS LATE SAT AFTN. MVFR VISIBILITY RESTRICTIONS ANTICIPATED IN AREAS OF LIGHT RAIN OR SHOWERS DRG THE PERIOD...YET WITH THE GREATEST CHANCE DRG THE AFTN/EVENING HOURS SAT. GENERALLY LIGHT NORTH WIND OVERNIGHT. && .PREV DISCUSSION... /ISSUED 706 PM CST FRI MAR 9 2012/ DISCUSSION...NOTE CHANGE TO MARINE FCST BELOW. MARINE...BASED ON THE MOST RECENT MSAS ANALYSES/OBSERVATIONS/ LATEST NAM AND GFS DETERMINISTIC OUTPUT...DECIDED TO CONTINUE THE SCA FOR THE OFFSHORE WATERS UNTIL 06Z SAT. MADE SOME ADJUSTMENTS TO THE MARINE WIND FCST FOR TNGT. NO OTHER SIGNIFICANT CHANGES. PREV DISCUSSION... /ISSUED 539 PM CST FRI MAR 9 2012/ DISCUSSION...UPDATED FOR 00Z AVIATION SECTION BELOW. AVIATION...A MIX OF MVFR TO IFR CIGS/VSBYS CONTINUE ACROSS SOUTH TEXAS WITH -DZ AND -RA. FOR KLRD...MAINLY JUST MVFR CIGS AT THIS POINT. DO EXPECT CONDITIONS TO WORSEN OVERNIGHT THROUGH EARLY SATURDAY MORNING WITH INCREASING COVERAGE OF -RA...WITH RA AT TIMES. THUS...GENERALLY IFR CONDITIONS WITH TEMPO LIFR FOR MOST SITES AFTER 06Z. NORTH TO NORTHWEST WINDS WILL ALSO PERSIST THROUGH THE FORECAST PERIOD WITH LOW CIGS AND -RA OR RA ONGOING FOR LATE IN THE PERIOD. PREV DISCUSSION... /ISSUED 312 PM CST FRI MAR 9 2012/ SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...TRICKY FORECAST WITH RAIN AND TEMPERATURES. CERTAINLY THERE WILL BE RAIN THROUGH SATURDAY NIGHT...HOWEVER AT TIMES (LIKE TONIGHT) IT PROBABLY WILL BE MORE ON THE LIGHT SIDE. MODELS SHOW ISTENTROPIC UPGLIDE WITH WEAK UPPER ENERGY DEVELOPING/COMING ACROSS TONIGHT...WITH BEST POTENTIAL FOR MEASURABLE QPF OVER THE NORTHEAST WHERE THETA-E ADVECTION IS BEST (AND PWATS HIGHEST...AOA 1.5 INCHES). MAIN UPPER ENERGY COMES ACROSS SATURDAY AFTERNOON AND EVENING. SO...WILL CONTINUE THE HIGH POPS AND EXTEND THEM A BIT FARTHER WEST. W.R.T. THUNDER...BEST CHANCES WILL BE OVER THE GULF AND EASTERN INLAND AREAS SATURDAY NIGHT WHEN ENERGY APPROACHES AND FRONTAL BOUNDARY/LOW MOVES ONSHORE. MOST OF THE THUNDER SHOULD BE ELEVATED BUT MAY GET MORE SURFACE BASED OVERNIGHT SATURDAY NIGHT...DEPENDING ON HOW FAR WEST BOUNDARY MOVES. SHOULD NOT SEE MUCH IN A TEMPERATURE SWING TONIGHT...BUT THEN TEMPERATURES GET TRICKY AS IT ALL DEPENDS ON WHEN AND HOW FAR SURFACE LOW/FRONT MOVES INALND. GENERALLY KEPT MORE IN LINE WITH THE ECMWF/WARMER NUMBERS FOR TEMPERATURES ALTHOUGH IT WILL BE TRICKY BECAUSE WEST WINDS NEAR THE COAST COULD COOL TEMPERATURES DOWN A BIT MORE (LIKE THE NAM IS SHOWING) SO WILL HAVE TO WATCH. MARINE (TONIGHT THROUGH SATURDAY NIGHT)...OFFSHORE FLOW WEAKENS TONIGHT. COASTAL TROUGH DEVELOPS WITH STRONGEST WINDS ON NORTHEAST QUADRANT FOR SATURDAY. INSTABILITY INCREASES DURING THE PERIOD...SO A SLIGHT CHANCE FOR THUNDER TONIGHT BUT A BETTER CHANCE SATURDAY NIGHT WITH UPPER LEVEL ENERGY COMING ACROSS...AND COASTAL TROUGH AND BOUNDARY MOVE INLAND. LONG TERM (SUNDAY THROUGH FRIDAY)...A CLOSED UPR LOW WL MOVE NEWD FROM THE TX/OK PANHANDLES INTO THE CENTRAL PLAINS DURING THE DAY ON SUNDAY. GIVEN THIS NEWD TRACK...MOST OF THE DYNAMIC FORCING WL REMAIN WELL NORTH OF THE CWA ON SUNDAY. HOWEVER...FRONTAL FORCING WL STILL BE A FACTOR AS A FNTL BOUNDARY THAT PUSHED INLAND ACROSS THE COASTAL BEND RGN ON SAT NIGHT WL BEGIN MOVING EAST AGAIN DURING THE DAY ON SUNDAY. THE CANADIAN AND ECMWF SOLNS WERE MORE AGGRESSIVE WITH QPF AMOUNTS THAN THE GFS. MOS POPS WERE FAR TOO LOW FOR SUNDAY AND WL RAISE UPWARD BY AT LEAST 20% ACROSS MOST AREAS. TEMPS WL BE TRICKY BUT OVERALL WL LEAN TWDS THE COOLER GUIDANCE NUMBERS GIVEN THE FACT THAT THE SCOURING OF THE SHALLOW COOL AIRMASS WL NOT BE THAT IMPRESSIVE. OF COURSE...IF TEMPS DO WARM UP MORE THAN EXPECTED ESPECIALLY IN THE VCNTY OF THE FNTL BOUNDARY THERE IS THE POSSIBILITY OF SOME STRONG CONVECTION. RESIDUAL MOISTURE AND DRYING ALOFT WL LKLY LEAD TO WIDESPREAD FOG FORMATION SUN NIGHT. RESIDUAL MOISTURE AND DAYTIME HEATING WITH LITTLE TO NO CAP WL LEAD TO SOME ISOLATED CONVECTION ON MONDAY. A RETURN TO SOUTHEAST FLOW WL LEAD TO A SIGNIFICANT WARMUP BEGINNING ON MONDAY. A WARM BUT MOIST SOUTHEAST FLOW IS EXPECTED TO PERSIST THROUGH THE REMAINDER OF THE FCST. THE MODELS CONTINUE TO INDICATE S/WV ENERGY RIDING IN FROM MEXICO AND AFFECTING MAINLY THE BRUSH COUNTRY BY LATE WED INTO THU. GIVEN THE TIMING/STRENGTH/LOCATION DIFFERENCES OF EACH MODEL...WL OPT FOR ONLY 20-30% POPS FOR THE INLAND AREAS FOR THE MIDWEEK TIMEFRAME. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 47 65 60 71 60 / 80 80 70 60 10 VICTORIA 47 62 60 69 58 / 70 90 70 70 10 LAREDO 42 60 58 75 59 / 60 60 40 20 10 ALICE 45 64 58 71 58 / 80 70 60 40 10 ROCKPORT 50 65 65 68 61 / 80 80 70 70 20 COTULLA 41 56 53 72 54 / 70 70 40 20 10 KINGSVILLE 47 64 58 72 59 / 80 70 60 50 10 NAVY CORPUS 51 62 62 71 62 / 80 70 70 60 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && WC/87...SHORT TERM
Hazardous weather outlook, Mar 9, 4:15 AM CST, 23 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 415 AM CST FRI MAR 9 2012 TXZ229>234-239>247-101100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 415 AM CST FRI MAR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WITH CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY THEN TAPERING OFF FROM WEST TO EAST ON SUNDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN SOME LOCATIONS. HOWEVER...WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED AT THIS TIME. A MODERATE RISK OF RIP CURRENTS WILL EXIST ON SATURDAY...SUPPORTING STRONGER AND MORE FREQUENT RIP CURRENTS. ONLY EXPERIENCED SURF SWIMMERS SHOULD ENTER THE WATER. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-101100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 415 AM CST FRI MAR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS TODAY DUE TO WAVE HEIGHTS OF 6 TO 7 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Mar 10, 12:36 AM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1236 AM CST SAT MAR 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL 26 N LAREDO 27.91N 99.49W
03/08/2012 E1.00 INCH WEBB TX LAW ENFORCEMENT
SHERIFF DEPUTY REPORTED QUARTER-SIZED HAIL AT MILE MARKER
26 ON INTERSTATE 35.
0910 PM HAIL 14 NNW AGUILARES 27.65N 99.18W
03/08/2012 E1.25 INCH WEBB TX LAW ENFORCEMENT
VEHICLES WITH WINDSHIELDS DAMAGED DUE TO HAIL ALONG
HIGHWAY 59 NEAR THE COMMUNITY OF RANCHITOS LAS LOMAS.
0930 PM HAIL 24 ENE LAREDO 27.67N 99.12W
03/08/2012 M1.75 INCH WEBB TX COCORAHS
OBSERVER REPORTED PEA TO GOLF BALL SIZED HAIL.
1000 PM HAIL MIRANDO CITY 27.43N 98.93W
03/08/2012 E0.88 INCH WEBB TX PUBLIC
PUBLIC REPORTED NICKEL SIZE HAIL IN MIRANDO CITY.
1000 PM TSTM WND DMG MIRANDO CITY 27.43N 98.93W
03/08/2012 WEBB TX PUBLIC
TREE BLOWN DOWN IN MIRANDO CITY.
&&
JRThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:42 PM CST | Small Craft Advisory | CRP | 5 hr | |
| Mar 10, 12:08 PM CST | Small Craft Advisory for Hazardous Seas | CRP | 3 hr |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.